Alert archive / New York / River Flood Warnings in 2015

River Flood Warning 6, NWS Albany, NY

April 21, 2015Herkimer County, Oneida County, New York

NWS Albany, NY issued this river flood warning at Apr 21, 2015, 10:35 AM EDT for Herkimer County, Oneida County, New York. It took effect at Apr 21, 2015, 3:29 PM EDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Apr 21, 2015, 10:35 AM EDT (14:35 UTC)
In effect from
Apr 21, 2015, 3:29 PM EDT
Expired
Apr 28, 2015, 3:29 PM EDT
In force
7 days
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
Minor

Counties Herkimer County, NY, Oneida County, NY

The radar

The Ft Drum radar (KTYX), 61 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Canada Creek at Hinckley Dam (HIKN6).

Action stage
1225 ft
Minor stage
1227 ft
Moderate stage
1228 ft
Major stage
1230 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01343900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 21, 9:33 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 21, 9:33 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
933 AM EDT TUE APR 21 2015

.SYNOPSIS...
A FRONTAL SYSTEM WILL CROSS THE REGION THIS MORNING...ALLOWING
SHOWERS TO LINGER. SOME CLEARING IS THEN EXPECTED FOR THIS
AFTERNOON IN THE WAKE OF THE FRONT. A STRONG UPPER LEVEL
DISTURBANCE WILL BRING MORE SHOWERS TO THE REGION ON
WEDNESDAY...WITH COOL AND SOMEWHAT UNSETTLED CONDITIONS LINGERING
THROUGH THE REMAINDER OF THE WEEK DUE TO AN UPPER LEVEL LOW
REMAINING ANCHORED ACROSS SOUTHEAST CANADA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 930 AM AM EDT...AN OCCLUDED HAS MOVED EAST OF THE REGION
LEAVING SOME LINGERING SHOWERS IN ITS WAKE ACROSS EASTERN NEW YORK
AND ADJACENT WESTERN NEW ENGLAND. ALOFT...A POTENT VORT LOBE WAS
TRACKING NORTH/NORTHEAST ACROSS THE CENTRAL/NORTHERN APPALACHIANS.

WE EXPECT OCCASIONAL SHOWERS TO PERSIST THROUGH MID TO LATE
MORNING...AS THE AFOREMENTIONED STRONG UPPER LEVEL IMPULSE TRACKS
ACROSS THE REGION. THEN...AS IT PASSES NORTH OF THE REGION THIS
AFTERNOON...WE EXPECT CLEARING TO DEVELOP...ESP IN VALLEY
REGIONS...WHERE THE COMBINATION OF STRONG SUBSIDENCE IN THE WAKE
OF THE UPPER LEVEL IMPULSE...AND SOME DOWNSLOPING AID TO SCOUR OUT
LINGERING LOW LEVEL MOISTURE. IN FACT...IT IS POSSIBLE THAT SOME
VALLEY AREAS BECOME MOSTLY SUNNY LATER THIS AFTERNOON. CLOUDS MAY
BE TOUGHER TO DISLODGE ACROSS HIGHER ELEVATIONS...ESP ACROSS THE
WESTERN ADIRONDACKS...WHERE SOME LAKE MOISTURE AND GREATER LOW
LEVEL INSTABILITY MAY ALLOW CLOUDS TO PERSIST.

ISOLATED SHOWERS COULD REDEVELOP ACROSS THE FAR WESTERN
ADIRONDACKS/MOHAWK VALLEY REGION AND EASTERN CATSKILLS TOWARD
SUNSET...AS STRONG MID LEVEL COOLING...AND INCREASING DYNAMICAL
LIFT WITH THE APPROACH OF ANOTHER UPPER LEVEL IMPULSE OCCUR.

WINDS SHOULD INCREASE FROM THE WEST LATER THIS MORNING AND
ESPECIALLY THIS AFTERNOON. SOME WIND GUSTS COULD REACH OR EXCEED
35 MPH...PARTICULARLY WITHIN CLOSE PROXIMITY TO THE MOHAWK RIVER
VALLEY/CAPITAL REGION AND BERKSHIRES DURING THE LATE AFTERNOON
HOURS...ONCE DEEPER MIXING DEVELOPS.

MAX TEMPS ARE FORECAST TO REACH THE LOWER/MID 60S IN MOST VALLEY
REGIONS LATER TODAY...WITH MAINLY 50S ACROSS HIGHER
ELEVATIONS...ALTHOUGH TEMPS MAY HOLD IN THE 40S ACROSS SOME OF THE
HIGHER PEAKS OF THE ADIRONDACKS AND SOUTHERN VT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TONIGHT...THE UPPER LEVEL COLD POOL...WITH H500 TEMPS DROPPING TO
AROUND OR EVEN SLIGHTLY UNDER -30C...WILL BE TRANSLATING ACROSS
THE REGION OVERNIGHT. THESE COLD MID LEVEL TEMPS WILL PROMOTE
RATHER STEEP LOW AND MID LEVEL LAPSE RATES. AS SOME LAKE MOISTURE
TRACKS EAST...SOME SHOWERS OF RAIN/SNOW/GRAUPEL WILL BE POSSIBLE
ACROSS AT LEAST THE SOUTHERN ADIRONDACKS AND WESTERN MOHAWK
VALLEY. IN FACT...CAN NOT RULE OUT A FEW LIGHTNING STRIKES.
HOWEVER...THE LACK OF STRONGER SYNOPTIC LIFT SHOULD LIMIT THE
OVERALL AREAL COVERAGE OF ANY ACTIVITY. OTHERWISE...EXPECT PARTLY
CLOUDY AND CHILLY CONDITIONS OVERNIGHT...WITH MOST MIN TEMPS
FALLING INTO THE 30S TO AROUND 40. SHOULD ANY PROLONGED CLEARING
OCCUR...EVEN COLDER MINS WILL BE POSSIBLE.

WEDNESDAY...ANOTHER STRONG UPPER LEVEL IMPULSE WILL BE TRACKING
ACROSS THE REGION WED AFTERNOON. THIS SHOULD ALLOW FOR NUMEROUS
SHOWERS TO DEVELOP FROM W TO E DURING THE LATE MORNING/MIDDAY
HOURS...AND PERSIST INTO THE AFTERNOON. GIVEN HOW COLD THE MID
LEVELS WILL BE...AND ADDITIONAL COOLING FROM DYNAMICS AND
EVAPORATIONAL COOLING...SOME WET SNOW COULD MIX IN AT TIMES IN THE
AFTERNOON ACROSS THE HIGHER ELEVATIONS. EVEN IN VALLEYS...ANY
HEAVIER SHOWERS COULD HAVE SOME WET SNOWFLAKES AND/OR GRAUPEL
MIXED IN. OTHERWISE...EXPECT MAX TEMPS TO REACH THE 50S IN LOWER
ELEVATIONS...AND 40S ACROSS HIGHER TERRAIN...ALTHOUGH TEMPS WILL
LIKELY FALL ONCE SHOWERS OCCUR...INTO THE 40S FOR VALLEYS...AND
MID/UPPER 30S ACROSS HIGHER ELEVATIONS IN THE AFTERNOON.

WED NT...SHOWERS SHOULD TAPER OFF EARLY WITH THE PASSAGE OF THE
AFOREMENTIONED UPPER LEVEL IMPULSE. HOWEVER...SOME LAKE EFFECT
SNOW SHOWERS COULD DEVELOP ACROSS THE SOUTHERN ADIRONDACKS...WHERE
SOME MINOR ACCUMS CAN NOT BE RULED OUT. IT SHOULD BE RATHER
CHILLY...WITH MIN TEMPS FALLING INTO THE LOWER/MID 30S IN
VALLEYS...AND MID/UPPER 20S ACROSS HIGHER ELEVATIONS.

THU-THU NT...SOME DIURNALLY-DRIVEN SHOWERS OF SNOW AND RAIN WILL
BE POSSIBLE GIVEN STRONG LOW LEVEL INSTABILITY...DESPITE OVERALL
LACK OF ANY SIGNIFICANT SYNOPTIC LIFT. THESE SHOWERS WILL BE MOST
NUMEROUS/FREQUENT ACROSS HIGHER TERRAIN...PARTICULARLY FOR THE
SOUTHERN ADIRONDACKS. IN VALLEYS...ANY SHOWERS SHOULD BE MUCH MORE
ISOLATED AND TRANSIENT. THE LOW LEVEL PRESSURE GRADIENT WILL BE
TIGHTER...SO IT SHOULD BE RATHER WINDY THU AFTERNOON...WITH SOME
GUSTS REACHING 35-45 MPH AT TIMES. TEMPS WILL BE BELOW
NORMAL...WITH MAXES REACHING THE LOWER/MID 50S IN VALLEYS...WITH
MAINLY 40S ACROSS HIGHER ELEVATIONS...ALTHOUGH THE HIGHER PEAKS OF
THE SOUTHERN ADIRONDACKS...CATSKILLS...AND SOUTHERN GREEN MTNS MAY
STRUGGLE TO REACH THE MID TO UPPER 30S. THU NT SHOULD BE QUITE
COLD...WITH WIDESPREAD 20S ACROSS HIGHER ELEVATIONS...AND LOWER TO
MID 30S IN VALLEYS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
OUR REGION WILL MAINLY BE ON THE SOUTHERN PERIPHERY OF CYCLONIC
UPPER FLOW...WITH SMALL UPPER IMPULSES ROTATING AROUND THE LARGE
CYCLONIC FLOW...PERIODICALLY SLIGHTLY ENHANCING SCATTERED SHOWER AND
SNOW SHOWER ACTIVITY.  MOST OF THE ENHANCED SHOWER AND SNOW SHOWER
ACTIVITY IS EXPECTED TO BE IN HIGHER ELEVATIONS AND IN LEE OF LAKE
ONTARIO.

TEMPERATURES WILL CONTINUE BELOW NORMAL WITH MOSTLY CLOUDY TO PARTLY
CLOUDY SKY THROUGH THE PERIOD DUE TO THE INTERVALS OF ENHANCED
CLOUDS AND PERIODS OF BREAKS IN THE CLOUDS.  SPECIFIC TIMING OF
ENHANCED CLOUDS AND SHOWERS NOT POSSIBLE THIS FAR OUT WITH THE
DISAGREEMENTS IN GUIDANCE...SO BROADBRUSHING AT THIS POINT AND WILL
HAVE TO WATCH EVOLUTION OF PATTERN THROUGH THE WEEK AND INTO THE
WEEKEND. THE LARGE SCALE CYCLONIC FLOW IS EXPECTED TO SLOWLY BUILD
EAST OF OUR REGION BY THE BEGINNING OF NEXT WEEK BUT SOME
INDICATIONS OF NORTHERLY UPPER FLOW OVER OUR REGION IN THE WESTERN
PERIPHERY OF THE EXITING LARGE CIRCULATION.  SO...ANY WARMING OF
TEMPERATURES LOOKS TO BE VERY SLOW AND GRADUAL...AS LONG AS NO OTHER
UPPER LOWS REPLACE THIS ONE OVER OUR REGION BEYOND 7 DAYS. WE CAN
ONLY WAIT AND SEE.

HIGHS IN THE 50S MANY AREAS THROUGH THE PERIOD BUT AROUND 40 TO MID
40S IN HIGHER ELEVATIONS. LOWS MAINLY IN THE 30S THROUGH THE PERIOD
WITH BELOW FREEZING IN HIGHER ELEVATIONS.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
INTERVALS OF LIGHTER SHOWERS THIS MORNING...CEILINGS AND
VISIBILITIES WILL HOVER BETWEEN MVFR AND VFR...WITH SOME IFR AT
KALB. COVERAGE OF SHOWERS SHOULD CONTINUE TO DECREASE AT ALL TAF
SITES LATE THIS MORNING AND CARRYING VCSH THROUGH ABOUT 15Z-17Z IN
MOST AREAS...BUT THROUGH 19Z AT KPSF. CEILINGS SHOULD BE VFR THIS
AFTERNOON THROUGH TONIGHT AT ALL TAF SITES.

VARIABLE WINDS AT 6 KT OR LESS EARLY. WINDS WILL SHIFT TO WEST AT
LESS THAN 10 KT AT ALL TAF SITES THROUGH THIS MORNING.  THEN WINDS
SHOULD INCREASE TO 10 TO 15 KT WITH GUSTS AROUND 20 KT LATE THIS
MORNING AND THROUGH THIS AFTERNOON...BECOMING SOUTH AT LESS THAN 10
KT THIS EVENING AND CONTINUING OVERNIGHT.

OUTLOOK...

WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN.
THURSDAY: MODERATE OPERATIONAL IMPACT. WINDY WITH GUSTS TO 37.0 CHANCE
OF SHRA.
THURSDAY NIGHT:  SLIGHT CHANCE OF SHRA.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
WIND GUSTS OF 25-35 MPH THIS AFTERNOON...

DESPITE GUSTY WINDS...AND RH VALUES DROPPING DOWN INTO THE 30-45
PERCENT RANGE LATE THIS AFTERNOON...MOST AREAS HAVE RECEIVED AT
LEAST 0.25-0.5 INCHES OF RAINFALL...WITH SOME AMTS OF NEAR OR OVER
AN INCH. ADDITIONAL SHOWERS ARE EXPECTED FOR WEDNESDAY.

COOL...BREEZY AND SOMEWHAT UNSETTLED CONDITIONS ARE EXPECTED TO
LINGER THROUGH AT LEAST FRIDAY.

&&

.HYDROLOGY...
RAINFALL AMTS HAVE GENERALLY RANGED FROM ONE QUARTER...TO THREE
QUARTERS OF AN INCH SINCE MONDAY MORNING...ALTHOUGH SOME AREAS
HAVE RECEIVED OVER AN INCH...PARTICULARLY ACROSS THE EASTERN
CATSKILLS. THIS RAINFALL...ALONG WITH SOME ADDED SNOWMELT ACROSS
PORTIONS OF THE SOUTHERN ADIRONDACKS AND SOUTHERN VT...WILL LEAD
TO WITHIN BANK RISES ON AREA RIVERS/STREAMS TODAY THROUGH
WEDNESDAY.

BASED ON CURRENT FORECASTS...ONLY THE WEST CANADA CREEK AT
HINCKLEY DAM IS EXPECTED TO EXCEED FLOOD STAGE BY THIS EVENING.

AN ADDITIONAL ONE QUARTER TO ONE THIRD OF AN INCH OF RAINFALL IS
EXPECTED WEDNESDAY FROM SHOWERS ACCOMPANYING A STRONG UPPER LEVEL
DISTURBANCE.

FOR THE REST OF THE WEEK...THE FORECAST WILL BE DOMINATED BY A
PERSISTENT UPPER LEVEL TROUGH WHICH WILL RESULT IN COOL
TEMPERATURES...BREEZY CONDITIONS AND OCCASIONAL CHANCES FOR MAINLY
LIGHT PRECIPITATION.

FOR DETAILS ON SPECIFIC AREA RIVER AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEB-
SITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL/11
NEAR TERM...KL/11
SHORT TERM...KL
LONG TERM...NAS
AVIATION...11/NAS
FIRE WEATHER...IAA/KL/11
HYDROLOGY...IAA/KL/11
Hazardous weather outlook, Apr 21, 5:18 AM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
518 AM EDT TUE APR 21 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-221100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
518 AM EDT TUE APR 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 10:29 AM EDTRiver Flood WarningALYSchoharie34 hr

Nearby

River Flood Warnings in New York, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.